Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 31, NWS North Platte, NE

October 10, 202226 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 10, 2022, 1:37 PM MDT for 26 counties in Nebraska. It took effect at Oct 11, 2022, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2022, 1:37 PM MDT (19:37 UTC)
In effect from
Oct 11, 2022, 11:00 AM MDT
Expired
Oct 11, 2022, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2162 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

497 
WWUS83 KLBF 101937
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
237 PM CDT Mon Oct 10 2022

NEZ204-206-209-210-219-111100-
/O.UPG.KLBF.FW.A.0026.221011T1700Z-221012T0100Z/
/O.NEW.KLBF.FW.W.0031.221011T1700Z-221012T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
237 PM CDT Mon Oct 10 2022 /137 PM MDT Mon Oct 10 2022/

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
VERY LOW HUMIDITY AND GUSTY WINDS FOR WESTERN AND NORTH CENTRAL
NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for wind and humidity, which is in effect from noon 
to 8 PM CDT Tuesday. The Fire Weather Watch is no longer in 
effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...Tuesday afternoon through early evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Near or below 15 percent.

* TEMPERATURES...Highs in the 70s for northwest Nebraska and 80s
  elsewhere.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fires that develop will likely spread rapidly and
  be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ208-111100-
/O.NEW.KLBF.FW.W.0031.221011T1700Z-221012T0100Z/
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
237 PM CDT Mon Oct 10 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
LOW HUMIDITY AND GUSTY WINDS FOR THE NIOBRARA VALLEY...

The National Weather Service in North Platte has issued a Red
Flag Warning for wind and humidity, which is in effect from noon 
to 8 PM CDT Tuesday.

* AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort 
  Niobrara NWR/Samuel R McKelvie National Forest.

* TIMING...Tuesday afternoon through early evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Highs in the upper 70s to lower 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fires that develop will likely spread rapidly and
  be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
892 
WWUS83 KLBF 111548 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
1048 AM CDT Tue Oct 11 2022

NEZ204-206-208>210-219-120000-
/O.CON.KLBF.FW.W.0031.221011T1700Z-221012T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
1048 AM CDT Tue Oct 11 2022 /948 AM MDT Tue Oct 11 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 204, 206, 208, 
209, 210, AND 219...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains. 

* TIMING...This afternoon through early evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Highs in the 70s for northwest Nebraska and 
  80s elsewhere. 

* LIGHTNING...Not anticipated.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
623 
WWUS83 KLBF 111930
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
230 PM CDT Tue Oct 11 2022



NEZ204-206-208>210-219-120100-
/O.CON.KLBF.FW.W.0031.000000T0000Z-221012T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
230 PM CDT Tue Oct 11 2022 /130 PM MDT Tue Oct 11 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 204, 206, 208,
209, 210, AND 219...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains. 

* TIMING...This afternoon through early evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...Highs in the 70s for northwest Nebraska and 
  80s elsewhere.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 10, 11:19 AM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 10, 11:19 AM MDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1219 PM CDT Mon Oct 10 2022

...UPDATED FOR AVIATION...

.SHORT TERM...(Today through Tuesday)
Issued at 329 AM CDT Mon Oct 10 2022

980mb sfc low pressure across northwest Canada this morning
will move southeast today and tonight and be located near Churchill
Manitoba Tuesday evening. The low will fill to 985mb but still be
quite capable of sending a strong Pacific cold front through wrn and
ncntl Nebraska. The models show the front carrying moisture south
and an isolated POP is in place across wrn Nebraska, per NAM and
NAMnest models.

The model consensus shows high temperatures in the upper 70s
and around 80 in many areas today. The short term model blend plus
bias correction captured this well. The same data set shows the
Pacific cold front tempering highs across the north Tuesday but
maintains highs around 80 in the south.

See the Fire Weather Discussion for details on the wind and
temperature forecast Tuesday.

.LONG TERM...(Tuesday night through Sunday)
Issued at 329 AM CDT Mon Oct 10 2022

The models are in excellent agreement showing a closed h500mb
low forming across the nrn Great Lakes this week and this low could
still be operating across Ontario and Quebec the following week.
This should maintain dry northwest flow aloft across wrn and ncntl
Nebraska beginning Wednesday and lasting through Sunday, if not
longer.

CONSMOS is in place for winds Wednesday. The model generated
500m AGL winds are in very good agreement suggesting 20 to 30 mph
Wednesday which decrease to 20 to 25 mph Thursday. These strong
winds are in response to broad area of sfc low pressure swirling
across Manitoba, Ontario and Hudson Bay.

The models continue to show a stronger reinforcing cold front moving
into Nebraska Saturday night. A week from today, the models show
1030+ mb high pressure building through the Great Plains and lows in
the 20s could be fairly widespread across wrn and ncntl Nebraska. A
slight chance POP for showers is in place for this frontal passage.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1219 PM CDT Mon Oct 10 2022

VFR will continue through Tuesday afternoon for western and north
central Nebraska terminals. Wind is the main aviation weather
concern as southerly winds gust to 20 kts this afternoon, then a
transition to west occurs tomorrow morning. Higher gusts are
likely again after 11/18z.

&&

.FIRE WEATHER...
Issued at 329 AM CDT Mon Oct 10 2022

A Fire Weather Watch is in place across much of western and
ncntl Nebraska Tuesday afternoon. The short term model blend
suggests temperatures in the 70s to around 80 and humidity below 20
percent Tuesday afternoon. Consmos suggested sustained west winds
around 20 mph for a few hours also, which is close to the 500m AGL
winds in the RAP, ECM, GFS and NAM models. These winds are
developing ahead of a strong Pacific cold front progged to move into
nrn Nebraska during the afternoon. Both the NAM and RAP models show
gusts to around 25 mph which is close to the h850mb speeds in knots
in both models. The GFS suggested gusts to around 30 mph.

Once the Pacific arrives, cooler, more moist air will arrive from
the northwest, but wind gusts will increase to 40+ mph.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for NEZ204-206-209-210-219.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Snively
FIRE WEATHER...CDC
Hazardous weather outlook, Oct 10, 11:35 AM MDT, 2 hours 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1235 PM CDT Mon Oct 10 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-111745-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1235 PM CDT Mon Oct 10 2022 /1135 AM MDT Mon Oct 10 2022/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Seasonably warm temperatures, very dry air, and gusty south winds
will result in elevated to near critical fire weather conditions
through the early evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Fire Weather Watch is in effect for most of western and north
central Nebraska on Tuesday. Humidity levels drop further and gusty
winds switch to west and northwest while strengthening more. Any fire
start will be difficult to control.

Blustery northwest winds are expected Wednesday behind the strong
cold front. Gusts will approach 45 mph in the Sandhills and 35 mph
for southwest Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 1:28 AM MDTFire Weather WatchLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 18 more12 hr

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.